Complaint / review text:
I began taking Chantix in June 2007.in August 2007 I began to experience severe thirst, extreme & rapid weight loss, migraine headaches, repeated yeast infections & extreme, unrelentless exhaustion. By October 2007 I began to suffer from loss of vision, after having an eye exam in June 2007, which included a new prescription. I returned to my eye doctor who informed me that my vision was 4 times worse than 4 months earlier. He strongly urged me to see my physician.
I saw my OB/GYN on November 27th & after a urine test, he called my primary care immediately & sent me to his office. After a few in office tests my primary care physician informed me that I was diabetic. His exacted words: I'm completely shocked & there was never any indication that this was coming. It was during this time that I also seriously considered suicide, something I never thought of before! What stopped me was a fleeting thought of my 4 year old granddaughter. Thank God I had enough wits about me to seek counseling the next day.
There is no family history of diabetes. I have the privilege of being the first. I don't fit the typical profile of a candidate for diabetes. I'm 45,5'5,150 lbs., eat healthy & physically active. I've been seeing the same physician & the same OB/GYN for 12 years, and both doctors have told me there was never anything in all my visits to them that said I was even close to being a borderline diabetic.in the research I've done on Chantix, I have since learned that diabetes is an infrequent side effect in over 500 cases filed with the FDA. As far as I'm concerned, this drug is nothing short of poison. I have & will continue to tell anyone & everyone what a horrible, horrible drug this is & to avoid it as if your life depended on it. Because it does! I am completely certain that Chantix is the cause of my diabetes. Hopefully I will see a day, within the next year due to the statute of limitations, when I can participate in a class action lawsuit against Pfizer.
The consequences are that I have diabetes for the rest of my life! It has taken an emotional toll not only on myself, but my children as well.